Your Body's Reacts to New Depression Medicine

Ask the Expert Patient Health Guide
  • Question:

     

    msdogma asked...

     

    Well so far I had a bad reaction to Lexapro and Tofranil (that worked on me my first episode 12 years ago; is it possible body chemistry changed?)

    I know it takes awhile for the medications to take effect, but if your symptoms worsen and especially if you become suicidal doesn't that call for a change?

     

     

     

    Answer:

     

    Dear msdogma,

     

    Yes, it is possible for body chemistry to change, affecting how medications work.

     

    When we start new medications, there are some "minor" potential side effects that we can ignore for a while, waiting for them to stop. Becoming suicidal is not something that should be ignored, ever. Yes, please talk with your doctor about this ASAP.

     

    Wishing you well,

     

    About Ask the Expert Patient:

     

    If you would like to ask a question about depression or living with depression, please write a SharePost and be sure to select “a question” in the drop-down menu next to “I want to create a SharePost that is a,” which is Step 2 on the SharePost creation screen.  I will post my responses to your questions each week.

     

    Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician “Expert Patient.”

    Add This Infographic to Your Website or Blog With This Code:
Published On: September 17, 2007